Oregon, 2013Heavy Snow in Oregon, January 28 to 29, 2013
January 28 to 29, 2013 · NWS BOI · 1 event in 1 county or zone
A slow moving warm front made it's way across Southeast Oregon dumping heavy snow across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving warm front made it's way across Southeast Oregon dumping heavy snow across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 28, 4:55 AM MST, 5 minutes earlier.
Area forecast discussion, Jan 28, 4:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
455 AM MST MON JAN 28 2013
.SHORT TERM...TODAY THROUGH TUESDAY...UPDATED TO REMOVE LOWER
TREASURE VALLEY FROM WINTER WEATHER ADVISORY DUE TO PRECIPITATION
SHADOWING OFF THE OREGON BLUES AND REMOVE THE MAGIC VALLEY DUE TO
LOWER SNOW AMOUNTS IN A NORTH WIND TRAJECTORY. FOR THE WIND
ADVISORY TUESDAY ADDED THE TREASURE VALLEY...MALHEUR COUNTY AND
OWYHEE MOUNTAINS DUE TO FAVORABLE WIND DIRECTION FROM THE NNW AND
STRONG H7 SPEEDS OF 50+ KNOTS. ADD PATCHY DENSE FOG ACROSS BAKER
COUNTY UNTIL 16Z. END UPDATE. MOIST SURFACE TROUGH WITH SPOTTY
LIGHT SNOW ACROSS NE OREGON TO BURNS WILL DROPS SOUTH ACROSS SW
IDAHO BY NOON. WITH THIS FIRST FAST MOVING IMPULSE OR WARM
FRONT...LATEST MODELS ARE SHOWING AN ONTARIO TO MOUNTAIN HOME RAIN
SHADOW AND HIRES QPF GUIDANCE SPLITS MOISTURE INTO OWYHEE
MOUNTAINS AND WEST CENTRAL TO BOISE MOUNTAINS. NEXT IMPULSE IN THE
NORTH BY NW FLOW WILL HAVE STRONGER JET ENERGY /CROSSING BOISE 11
PM MONDAY NIGHT/ AND ABOVE NORMAL PRECIPITABLE WATER IN THE
60-80TH PERCENTILE MONDAY NIGHT AND TUESDAY. MODERATE MOUNTAIN
SNOW IS STILL EXPECTED ACROSS THE BLUES AND OWYHEES AND THE WEST
CENTRAL AND BOISE MOUNTAINS MONDAY NIGHT THROUGH EARLY TUESDAY
MORNING. SNOW SHOWERS AND COOL AIR WILL LINGER IN THE MOUNTAINS.
SNOW COVER ACROSS THE LOWER TREASURE VALLEY MAY ALSO LINGER AND
COLD NORTH FLOW AND GUSTY WINDS TUESDAY AFTERNOON WILL KEEP HIGH
TEMPERATURES SUPPRESSED TO NEAR OR SLIGHTLY BELOW NORMAL. NORMAL
HIGH AT BOISE IS UP TO 40 FOR THE REST OF THE WEEK. WIND ADVISORY
IS ON TRACK WITH GUSTY WINDS DEVELOPING ACROSS SW IDAHO
TUESDAY...STRONGEST AT MOUNTAINS HOME WITH H7 WINDS OF 50 KTS FROM
THE NNW FROM BAKER VALLEY THROUGH OWYHEE MOUNTAINS. INCREASING
POTENTIAL THAT THE LOWER TREASURE VALLEY AND MAGIC VALLEY WILL
HAVE ENOUGH SHADOWING TO REMOVE HEADLINE AND UPPER TREASURE VALLEY
WILL BE CLOSE. WILL TAKE A CLOSER LOOK WHEN 12Z NAM IS IN. FOR NOW
NO CHANGES TO HEADLINES.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...NO SIGNIFICANT CHANGES
AS NORTHWEST FLOW ALOFT REMAINS OVER THE REGION THROUGH FRIDAY. THIS
WILL KEEP AT LEAST A SLIGHT CHANCE OF PRECIPITATION ACROSS MUCH OF
THE AREA DURING THIS PERIOD. THE BEST CHANCE FOR PRECIPITATION IS
OVER THE MOUNTAINS OF BAKER COUNTY OREGON AND CENTRAL IDAHO. MODELS
REMAIN IN GOOD AGREEMENT WITH BUILDING IN AN UPPER LEVEL RIDGE FROM
THE NORTHWEST COAST STARTING SATURDAY. THIS WILL DECREASE
THE CHANCES OF PRECIPITATION...BUT ENOUGH FLOW WILL BE MOVING
THROUGH THE RIDGE TO KEEP A SLIGHT CHANCE OF SHOWERS OVER THE
NORTHERN MOUNTAINS. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL.
&&
.AVIATION...ISOLATED SNOW SHOWERS WILL PRODUCE BRIEF MVFR CONDITIONS
AND OBSCURE MTNS IN SE OREGON AND THE WEST CENTRAL ID THIS MORNING.
FOG/STRATUS WILL NOT DEVELOP IN THE SNAKE RIVER VALLEY. LIGHT SNOW
WILL BRING WIDESPREAD MVFR AND LOCAL IFR CONDITIONS TO SE OREGON AND
MTNS OF SW IDAHO WITH CONDITIONS QUICKLY LOWERING MONDAY EVENING /TO
INCLUDE THE SNAKE RIVER VALLEY/. IFR CONDITIONS SW IDAHO AND MOST OF
SE OREGON MONDAY NIGHT INTO TUESDAY. SURFACE WINDS BECOMING GUSTY
THIS AFTERNOON FROM THE NORTHWEST. WINDS AT 10K FEET MSL ARE OUT OF
THE NW WITH SPEEDS INCREASING TO GREATER THAN 50 KTS TUESDAY
MORNING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
TUESDAY IDZ011-013-033.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
TUESDAY IDZ014-015-029-030.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY IDZ015-016-030.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY IDZ012-014-029.
OR...WIND ADVISORY FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/
TUESDAY ORZ063-064.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ORZ062.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....JS
AVIATION.....JSHazardous weather outlook, Jan 27, 10:21 AM MST, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1021 AM MST SUN JAN 27 2013
IDZ015-016-030-ORZ061-063-281200-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS
COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
946 AM MST SUN JAN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES.
IDZ012-014-033-ORZ064-281200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
1021 AM MST SUN JAN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
LOCAL DENSE FOG UNTIL EARLY AFTERNOON BETWEEN BOISE AND NAMPA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES.
IDZ011-013-028-029-ORZ062-281200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-BAKER COUNTY-
946 AM MST SUN JAN 27 2013 /846 AM PST SUN JAN 27 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY SNOW MAY FALL LATE MONDAY THROUGH TUESDAY. AT LEAST 6 INCHES
OF NEW SNOW ARE EXPECTED AND POSSIBLY MORE THAN A FOOT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heavy Snow, Baker
- When
- January 28, 5:00 AM MST to January 29, 5:00 AM MST
- Where
- Baker forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
Six to fifteen inches of snow fell in the mountains around Baker County from the 28th through the 29th of the month.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, January 28, 20132 deaths · 13 events
- Winter Weather in Virginia, January 28, 201321 events
- Winter Weather in Maryland, January 28, 201315 events
- Winter Storm in South Dakota, January 28 to 29, 201314 events
- Winter Storm in Wyoming, January 28 to 31, 201313 events
- Heavy Snow in Minnesota, January 28 to 29, 201312 events
- Winter Weather in West Virginia, January 28, 201311 events
- Winter Weather in New Jersey, January 28, 20136 events
- Winter Storm and Heavy Snow in Idaho, January 28 to 29, 20136 events
- Heavy Snow in Oregon, January 28 to 29, 20136 events
- High Wind in Texas, January 28 to 29, 201369 kt wind · 6 events
- Winter Weather in Maryland, January 28, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424838.